Alert archive / New York / Wind Advisories in 2009

Wind Advisory 4, NWS Albany, NY

October 7, 200912 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Oct 7, 2009, 4:21 AM EDT for 12 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Oct 7, 2009, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2009, 4:21 AM EDT (08:21 UTC)
In effect from
Oct 7, 2009, 11:00 AM EDT
Expired
Oct 7, 2009, 8:00 PM EDT
In force
9 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 070821
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
421 AM EDT WED OCT 7 2009


CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
072100-
/O.NEW.KALY.WI.Y.0004.091007T1500Z-091008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD
421 AM EDT WED OCT 7 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOHAWK VALLEY...SCHOHARIE
VALLEY...EASTERN CATSKILLS...CAPITAL DISTRICT...MID HUDSON
VALLEY...TACONICS...BERKSHIRES AND LITCHFIELD HILLS. THE WIND
ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING.

STRONG LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL TRACK
THROUGH THE AREA THIS AFTERNOON...PRODUCING WINDY CONDITIONS.
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND
WILL CONTINUE THROUGH THIS AFTERNOON. WIND SPEEDS WILL INCREASE
TO 20 TO 30 MPH...WITH GUSTS POSSIBLE TO 50 MPH...ESPECIALLY IN
THE HIGHER ELEVATIONS OF THE CATSKILLS...TACONICS AND BERKSHIRES.
SOME CHANNELING OF THE WINDS THROUGH THE MOHAWK VALLEY COULD
PRODUCE ISOLATED WIND GUSTS TO 50 MPH AS WELL.

THESE WINDS CAN RESULT IN DOWNED TREES...BRANCHES AND LIMBS.
PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT LOOSE OUTDOOR ITEMS
ARE SECURE.

THE WINDS WILL DIMINISH AFTER SUNSET...AND CONTINUE TO DIMINISH
THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS71 KALY 072022
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT WED OCT 7 2009

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
080000-
/O.CON.KALY.WI.Y.0004.000000T0000Z-091008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD
422 PM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MOHAWK 
VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...CAPITAL
DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND
LITCHFIELD HILLS UNTIL 8 PM THIS EVENING.

STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE AREA INTO
THIS EVENING...WITH SUSTAINED WINDS TO 15 TO 25 MPH AND GUSTS UP
TO AROUND 45 MPH. THE WINDS WILL DIMINISH TONIGHT AS DEEP LOW
PRESSURE MOVES EASTWARD FROM THE NORTHERN NEW ENGLAND COAST AND 
LOSES ITS INFLUENCE ON THE REGION.

THESE WINDS MAY RESULT IN SOME DOWNED TREES...BRANCHES AND LIMBS.
PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT LOOSE OUTDOOR ITEMS
ARE SECURE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KALY 080004
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
804 PM EDT WED OCT 7 2009

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
080115-
/O.EXP.KALY.WI.Y.0004.000000T0000Z-091008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...
MAYFIELD
804 PM EDT WED OCT 7 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN MOHAWK 
VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...CAPITAL
DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND
LITCHFIELD HILLS. 

WESTERLY WINDS WILL WEAKEN TONIGHT AS DEEP LOW PRESSURE MOVES
EASTWARD FROM THE NORTHERN NEW ENGLAND COAST AND HIGH PRESSURE
BUILDS IN OVERNIGHT. THE WINDS WILL REMAIN BRISK AND GUSTY THROUGH
THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 7, 4:15 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 4:15 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EDT WED OCT 7 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING...ACCOMPANIED
BY SHOWERS AND PERHAPS A THUNDERSTORM...AND FOLLOWED BY COOLER AND
WINDY CONDITIONS THIS AFTERNOON AFTERNOON...WITH DIMINISHING WINDS
TONIGHT. DRY CONDITIONS WILL PREVAIL TOMORROW AND TOMORROW NIGHT
AS HIGH PRESSURE CONTROLS THE WEATHER. ANOTHER SYSTEM IS EXPECTED
TO AFFECT THE REGION FRIDAY AND FRIDAY NIGHT WITH MORE CHANCES OF
RAIN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG UPPER SYSTEM AND SURFACE LOW CONTINUE TO TRACK TOWARD THE
REGION FROM THE GREAT LAKES. SCATTERED SHOWERS IN MUCH OF
NY...WITH SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS IN
WESTERN NY ALONG A LOW LEVEL WIND SHIFT BOUNDARY. LOTS OF WIND
FROM JUST ABOVE THE SURFACE THROUGH THE BOUNDARY LAYER DUE TO THE
TIGHT PRESSURE GRADIENT ACROSS THE REGION. ONCE THE LOW LEVEL DEW
POINT AND BOUNDARY LAYER TEMPERATURE BOUNDARY TRACK THROUGH AROUND
MIDDAY...LAPSE RATES WILL GO NEARLY DRY ADIABATIC...SO STRONG
WINDS WILL MIX DOWN OVER MUCH OF THE AREA. THE STRONGEST WIND
GUSTS LOOK TO BE FROM THE MOHAWK VALLEY TO THE BERKSHIRES AND
POINTS SOUTH...WITH HIGHER ELEVATIONS SEEING POTENTIALLY GUSTS UP
TO 50 MPH. SOME CHANNELING OF WINDS IN THE VALLEYS COULD PRODUCE
SOME ISOLATED WIND GUSTS TOWARD 50 MPH...BUT THE MOST FREQUENT
AND HIGHEST GUSTS SHOULD BE IN HIGHER ELEVATIONS. UPCOMING 12Z
GUIDANCE WILL HELP DETERMINE OF THE WIND ADVISORY NEEDS NUDGING
NORTH LATER THIS MORNING.

SO...LIKELY SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING...JUST
BECOMING SCATTERED THIS AFTERNOON IN AREAS FROM THE SCHOHARIE
VALLEY THROUGH THE CAPITAL DISTRICT AND SOUTHERN VT AND POINTS
SOUTH. SHOWERS STILL LIKELY IN NORTHERN AREAS DUE TO THE PROXIMITY
TO THE UPPER LOW...WHICH CURRENTLY IS PRODUCING SOME THUNDER IN
THE GREAT LAKES. QUITE AN ABRUPT COOLING ALOFT AS THE UPPER LOW
TRACKS THROUGH. SOME BREAKS IN THE CLOUDS POSSIBLE THIS
AFTERNOON...BUT STILL AVERAGING MOSTLY CLOUDY. WITH TEMPERATURES
STARTING RELATIVELY WARM THIS MORNING...HIGHS TODAY SHOULD REACH
WELL INTO THE 50S TO LOWER/MID 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SYSTEM EXITS TONIGHT...AND WEST TO NORTHWEST FLOW WILL LIKELY KEEP
SOME LAKE MOISTURE AND CLOUDINESS IN THE REGION TONIGHT. SOME
BREAKS IN THE CLOUDS AT TIMES IN EASTERN AND SOUTHERN AREAS...THEN
AS DEEPER STRONGER SUBSIDENCE SETS UP...BETTER CLEARING TOWARD
SUNRISE TOMORROW. LOWS TONIGHT IN THE 40S...SOME 30S IN THE
MOUNTAINS.

A DRY PERIOD TOMORROW AND TOMORROW NIGHT...UNTIL THE NEXT SYSTEM
APPROACHES FOR FRIDAY AND FRIDAY NIGHT. HIGHS THURSDAY IN THE 50S
AND LOWER/MID 60S AS BOUNDARY LAYER FLOW TURNS SOUTHWEST AND
BOUNDARY LAYER TEMPERATURES WARM. CLOUDS INCREASE AND THICKEN
THURSDAY NIGHT...WITH SOME SPOTTY RAIN POSSIBLE IN FAR WESTERN
AREAS BY DAYBREAK FRIDAY. LOWS THURSDAY NIGTH SHOULD BE IN THE 40S.
RAIN SPREADS ACROSS THE REGION THROUGH THE DAY FRIDAY AS WARM
ADVECTION AND ISENTROPIC LIFT INCREASES. HIGHS FRIDAY SHOULD BE IN
THE 50S TO LOWER/MID 60S. THE RAIN CONTINUES FRIDAY NIGHT WITH
LOWS IN THE 50S...40S IN THE MOUNTAINS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE RAIN SHOULD BE OVER WITH BY SATURDAY MORNING...AS THE LOW
RAPIDLY EXITS INTO THE CANADIAN MARITIMES. A SECOND COLD FRONT
DROPS INTO THE REGION SATURDAY NIGHT. NORTHWEST WINDS BRINGING
COLD AIR ACROSS THE STILL WARM WATERS OF LAKES HURON AND ONTARIO
WILL RESULT IN LAKE EFFECT SHOWERS IN OUR WESTERN ZONES.
ELSEWHERE LITTLE MOISTURE IS AVAILABLE SO POPS WILL DIMINISH
TO A SLIGHT CHANCE IN THE CATSKILLS...CAPITAL DISTRICT...AND THE
LAKE GEORGE REGION...WITH NO PRECIP EXPECTED IN THE LOWER HUDSON
VALLEY...BERKSHIRES...OR NORTHWESTERN CONNECTICUT.  HIGHS SATURDAY
WILL RANGE FROM NEAR 50 IN THE ADIRONDACKS AND HIGHER ELEVATIONS OF
SOUTHERN VERMONT TO THE UPPER 60S IN THE HUDSON VALLEY SOUTH OF
ALBANY. COOLER AIR WILL FLOW INTO THE REGION BEHIND THE FRONT WITH
LOWS SATURDAY NIGHT DIPPING INTO THE UPPER 20S ACROSS THE
ADIRONDACKS AND HIGHER ELEVATIONS OF SOUTHERN VERMONT. IN THE HUDSON
VALLEY LOWS WILL BE NEAR 40. SUNDAY WILL SEE LOTS OF CLOUDS NORTH
AND WEST OF ALBANY...WITH MOSTLY SUNNY SKIES FROM THE HUDSON VALLEY
EAST. IT WILL BE NOTABLY COOLER WITH HIGHS MOSTLY IN THE 50S AND
WEST WINDS 10 TO 15 MPH. LOWS SUNDAY NIGHT WILL MOSTLY BE IN THE
30S. AN IMPULSE ROTATING AROUND THE LOW IN NORTHERN CANADA ALONG
WITH A LOW DEVELOPING ALONG THE EAST COAST WILL BRING INCREASED
CLOUDS AND A CHANCE OF SHOWERS ON MONDAY AND MONDAY NIGHT WITH HIGHS
MONDAY FROM THE UPPER 40S TO THE UPPER 50S. AS IT COOLS MONDAY NIGHT
RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW EXCEPT IN THE LOWER
HUDSON AND HOUSATONIC VALLEYS WHERE IT WILL STAY WARM ENOUGH FOR ALL
RAIN. THE LOW MOVES RAPIDLY EAST INTO THE ATLANTIC LATER MONDAY
NIGHT WITH HIGH PRESSURE AND ANOTHER BLAST OF COLD MOVING INTO THE
REGION TUESDAY. HIGHS TUESDAY WILL ONLY BE 45 TO 55 WITH LOTS OF
CLOUDS AND SHOWERS DOWNWIND FROM THE GREAT LAKES.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
LOW CLOUDS AND RAIN WERE MOVING ACROSS THE REGION AHEAD OF AN
APPROACHING WARM/OCCLUDED FRONT. FLIGHT CONDITIONS WERE STILL VFR
ASIDE FROM KGFL WHERE SOME FOG HAD REDUCED VISIBILITY TO 1 1/2
MILES...BUT CIGS ARE EXPECTED TO LOWER TO MVFR ACROSS MUCH OF
THE REGION BEHIND THE FRONT WITH AREAS OF IFR CIGS/OBSCNS OVER
THE HIGHER TERRAIN. THERE WERE SOME ISOLD TSTMS INDICATED BY THE
NLDS OVR THE WRN CATSKILLS AND SOUTH OF THE FORECAST AREA NEAR
WRN LONG ISLND...SO WE HAVE KEPT CB IN THE TAFS. OBS HAD WIDESPREAD
LOW CLDS RIGHT BEHIND THE FRONT WHICH ARE LIKELY TO PERSIST UNTIL
MID TO LATE MORNING WITH CIGS RAISING TO OVC035 AROUND 15Z. THESE
CLOUDS AND SCATTERED -SHRAS WILL PERSIST ACROSS THE REGION INTO
THE AFTERNOON...ESPECIALLY FROM KALB NORTH.

ASIDE FROM A BRIEF 16KT GUST AT KALB THIS EVENING...SFC WINDS
WERE STILL LESS THAN 8 KTS...BUT WINDS JUST ABOVE THE SFC HAVE
INCREASED TO AROUND 30KT ALREADY AND ARE LIKELY TO INCREASE
DURING THE EARLY MORNING HOURS AS THE FRONT APPROACHES. THEREFORE
WE HAVE ADDED LLWS TO ALL 3 TAFS FOR THE EARLY MORNING HOURS UNTIL
THE SFC WINDS PICK UP LATER THIS MORNING.

WITH THE PASSAGE OF THE COLD FRONT MID MORNING WINDS WILL SHIFT
TO THE WEST AND BECOME QUITE GUSTY ESPECIALLY AT KALB WHERE THE
TERRAIN WILL CAUSE A FUNNELING EFFECT...WITH GUSTS TO 32 KNOTS.
GUSTS TO 25-28 KNOTS MAY BE EXPECTED AT KGFL AND KPOU WHERE THE
TERRAIN DOES NOT ALIGN WITH THE SYNOPTIC WINDS. THE WINDS WILL
GRADUALLY SUBSIDE TONIGHT...WITH COLD AIR ADVECTION LIKELY TO
RESULT IN A BROKEN TO OVERCAST DECK AROUND 4000 FT FROM ALBANY
NORTHWARD. AT KPOU THE CATSKILLS TO THE WEST WILL CAUSE SOME
DOWNSLOPING/SUBSIDENCE SO ONLY SOME HIGH CLDS EXPECTED THERE
TONIGHT.

OUTLOOK...
WED NGT-THU NGT...VFR. NO SIG WX.
FRI-SAT. VFR/CHC MVFR. SCT -SHRA.

&&

.FIRE WEATHER...
WET FLAG DAY FOR EARLY TODAY...

A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING...ACCOMPANIED
BY SHOWERS AND PERHAPS A THUNDERSTORM...AND FOLLOWED BY COOLER AND
WINDY CONDITIONS THIS AFTERNOON AFTERNOON...WITH DIMINISHING WINDS
TONIGHT. DRY CONDITIONS WILL PREVAIL TOMORROW AND TOMORROW NIGHT
AS HIGH PRESSURE CONTROLS THE WEATHER. ANOTHER SYSTEM IS EXPECTED
TO AFFECT THE REGION FRIDAY AND FRIDAY NIGHT WITH MORE CHANCES OF
RAIN.

RELATIVE HUMIDITY VALUES WILL ONLY DROP TO AROUND 55 TO 80
PERCENT TODAY...THEN INCREASE BACK TO 80 TO 100 PERCENT TONIGHT.
RH VALUES WILL DROP TO 40 TO 55 PERCENT THURSDAY.

WINDS WILL SHIFT TO THE WEST AND NORTHWEST TODAY AND
INCREASING TO 15 TO 30 MPH WITH GUSTS OF 35 TO 50 MPH POSSIBLE.
NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 MPH TONIGHT...AND
CONTINUE AT 10 TO 25 MPH THURSDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT FIVE DAYS...WITH
RIVERS ACROSS THE REGION CONTINUING AT GENERALLY LOW FLOWS. RAINFALL
TODAY WILL BE ASSOCIATED WITH A LOW PRESSURE SYSTEM AND COLD
FRONT PASSING THROUGH THE REGION. MODELS SUGGEST QPF AMOUNTS WILL
RANGE FROM A HALF TO ONE INCH. THIS AMOUNT OF RAINFALL WILL CAUSE
SOME MODEST INCREASES IN STREAMFLOW...ESPECIALLY IN THE
ADIRONDACKS AND SOUTHERN VERMONT DUE TO MORE RAIN AND WETTER
GROUND CONDITIONS. FARTHER SOUTH...ONLY VERY SLIGHT INCREASES IN
FLOW ARE EXPECTED.

DRY CONDITIONS EXPECTED TO RETURN FOR THURSDAY...WITH MORE RAIN ON
FRIDAY...AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE GREAT LAKES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR CTZ001-013.
NY...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NYZ038>040-047>054-058>061-063>066-082.
MA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR MAZ001-025.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...NAS
HYDROLOGY...RCK/NAS
Hazardous weather outlook, Oct 6, 4:04 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT TUE OCT 6 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
404 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE TONIGHT AHEAD OF A
STRONG COLD FRONT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...AS THESE STORM TRACK TO NORTH NEAR 40 MPH...THEY WILL BE
ACCOMPANIED BY A PERIOD OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEST WINDS WILL INCREASE WEDNESDAY AFTERNOON AFTER A COLD FRONTAL
PASSAGE...AND WILL BECOME QUITE GUSTY. AT THIS TIME IT APPEARS
WIND GUSTS OF 30 TO 45 MPH WILL BE COMMON...BUT THERE IS A CHANCE
GUSTS MAY EXCEED 45 MPH...ESPECIALLY ACROSS THE HIGHER TERRAIN.
IF CONDITIONS BECOME MORE CERTAIN...A WIND ADVISORY WOULD BE ISSUED.

IN ADDITION...THERE IS A SLIGHT CHANCE FOR ADDITIONAL THUNDERSTORM
ACTIVITY. WHILE SEVERE WEATHER IS NOT EXPECTED...THE STRONGER CELLS
WILL HAVE THE CAPABILITY TO PRODUCE SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 6:27 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery48 min

Nearby

Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.